Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 122, NWS Memphis, TN

May 25, 2000Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 1:33 AM CDT for Henry County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 1:33 AM CDT (06:33 UTC)
Expired
May 25, 2000, 2:15 AM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Henry County, TN

What was reported inside it

TimeReportWhereRemark
May 25, 2:00 AM CDTThunderstorm WindParis, TNA few trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3627 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3627 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS54 KMEG 250635
SVRMEM
TNC079-250715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
133 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 215 AM CDT

* AT 130 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 7 MILES WEST OF COTTAGE GROVE...MOVING EAST AT 40 MPH.

  TREES AND POWERLINES WERE REPORTED DOWN FROM THIS STROM IN MARTIN.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTAGE GROVE AROUND 135 AM CDT
  PARIS...PURYEAR AROUND 145 AM CDT
  SPRINGVILLE AROUND 155 AM CDT

. WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 24, 8:15 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT WED MAY 24 2000

WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE
ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS.
SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA.
HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD
SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC
INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST
AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED
STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA
LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO
INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK.

.MEM...NONE.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:34 AM CDTSevere Thunderstorm WarningMEGLake26 min
May 25, 12:48 AM CDTSevere Thunderstorm WarningMEGDyer, Obion42 min
May 25, 1:05 AM CDTSevere Thunderstorm WarningMEGGibson, Weakley40 min
May 25, 1:10 AM CDTSevere Thunderstorm WarningMEGCrockett, Lauderdale35 min
May 25, 1:44 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson46 min
May 25, 2:06 AM CDTSevere Thunderstorm WarningMEGHenderson39 min
May 25, 2:38 AM CDTSevere Thunderstorm WarningMEGDecatur37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.